Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 191, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 24, 2008, 11:54 PM CDT for Appanoose County, Wayne County, Iowa. It took effect at Jul 25, 2008, 5:14 AM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 11:54 PM CDT (04:54 UTC)
- In effect from
- Jul 25, 2008, 5:14 AM CDT
- Expired
- Jul 26, 2008, 7:11 PM CDT
- In force
- 38 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Appanoose County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Chariton River near Promise City (PRMI4).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 250454 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1154 PM CDT THU JUL 24 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE SOUTH FORK CHARITON RIVER... IAC007-185-260454- /O.NEW.KDMX.FL.W.0191.080725T1014Z-080726T2048Z/ /PRMI4.1.ER.080725T1014Z.080725T1200Z.080725T2048Z.NO/ 1154 PM CDT THU JUL 24 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 PM THURSDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AND CONTINUE TO RISE TO NEAR 20.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. $$
7 follow-up statements
000 WGUS83 KDMX 251048 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 548 AM CDT FRI JUL 25 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER... .LINGERING EFFECTS FROM JUNE AND JULY HEAVY RAINS...AND RECENT HEAVY RAINS OVER SOUTHERN IOWA CONTINUE TO PRODUCE MINOR TO MODERATE FLOODING. IAC053-261048- /O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1100Z/ /DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1100Z.NO/ 548 AM CDT FRI JUL 25 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM FRIDAY THE STAGE WAS 15.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC179-261047- /O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/ /OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/ 548 AM CDT FRI JUL 25 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY FRIDAY MORNING THEN BEGIN FALLING. $$ IAC007-185-261047- /O.CON.KDMX.FL.W.0191.000000T0000Z-080726T2048Z/ /PRMI4.1.ER.080725T0750Z.080725T1200Z.080725T2048Z.NO/ 548 AM CDT FRI JUL 25 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM FRIDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY AFTERNOON. $$
000 WGUS83 KDMX 251552 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1052 AM CDT FRI JUL 25 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER... IAC053-261552- /O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1500Z/ /DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1500Z.NO/ 1052 AM CDT FRI JUL 25 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 12.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SATURDAY MORNING. $$ IAC179-261551- /O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/ /OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/ 1052 AM CDT FRI JUL 25 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY FRIDAY EVENING THEN BEGIN FALLING. $$ IAC007-185-261551- /O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1036Z/ /PRMI4.1.ER.080725T0750Z.080725T1800Z.080726T1036Z.NO/ 1052 AM CDT FRI JUL 25 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM FRIDAY THE STAGE WAS 20.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.6 FEET BY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY. $$ IAC117-261551- /O.EXT.KDMX.FL.W.0192.000000T0000Z-080728T1942Z/ /CHTI4.1.ER.080725T1133Z.080726T0000Z.080727T1942Z.NO/ 1052 AM CDT FRI JUL 25 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:45 AM FRIDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$
000 WGUS43 KDMX 251841 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 141 PM CDT FRI JUL 25 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE SOUTH FORK CHARITON RIVER... IAC007-185-261841- /O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1448Z/ /PRMI4.2.ER.080725T0750Z.080726T0000Z.080726T1448Z.NO/ 141 PM CDT FRI JUL 25 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 23.6 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RIVER WILL RISE ABOVE MODERATE FLOOD STAGE OF 24 FEET AROUND 2 PM TODAY...AND CONTINUE TO NEAR 25.3 FEET BY MID AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY AFTERNOON. $$
000 WGUS83 KDMX 260240 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 939 PM CDT FRI JUL 25 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER... IAC007-185-270239- /O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1524Z/ /PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1524Z.NO/ 939 PM CDT FRI JUL 25 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 25.4 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SATURDAY MORNING. $$ IAC179-270238- /O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/ /OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/ 939 PM CDT FRI JUL 25 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 11.1 FEET. $$ IAC053-270238- /O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1418Z/ /DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1418Z.NO/ 939 PM CDT FRI JUL 25 2008 THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM FRIDAY THE STAGE WAS 11.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SATURDAY MORNING. $$ IAC117-270238- /O.EXT.KDMX.FL.W.0192.000000T0000Z-080728T1851Z/ /CHTI4.1.ER.080725T1133Z.080725T2131Z.080727T1851Z.NO/ 939 PM CDT FRI JUL 25 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:15 PM FRIDAY THE STAGE WAS 19.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. $$
000 WGUS83 KDMX 261104 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 604 AM CDT SAT JUL 26 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER... .HEAVY RAINS FROM THURSDAY INTO FRIDAY...SOME IN EXCESS OF SIX INCHES...HAVE PRODUCED FLOODING IN SEVERAL LOCATIONS IN SOUTHERN IOWA. OTHER HEAVY RAINS IN JUNE AND JULY HAVE CONTINUED TO PRODUCE FLOODING NEAR OTTUMWA AS WELL DUE TO EXTENDED RELEASES FROM LAKE RED ROCK. IAC179-271104- /O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/ /OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/ 604 AM CDT SAT JUL 26 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM SATURDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 11.1 FEET. $$ IAC053-271103- /O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1750Z/ /DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1750Z.NO/ 604 AM CDT SAT JUL 26 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM SATURDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY AFTERNOON. $$ IAC007-185-271103- /O.CON.KDMX.FL.W.0191.000000T0000Z-080727T1524Z/ /PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1524Z.NO/ 604 AM CDT SAT JUL 26 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM SATURDAY THE STAGE WAS 23.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE SATURDAY MORNING. $$ IAC117-271103- /O.CON.KDMX.FL.W.0192.000000T0000Z-080728T1851Z/ /CHTI4.1.ER.080725T1133Z.080725T2131Z.080727T1851Z.NO/ 604 AM CDT SAT JUL 26 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM SATURDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. $$
000 WGUS83 KDMX 261417 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 917 AM CDT SAT JUL 26 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...SOUTH FORK CHARITON RIVER... IAC007-185-271417- /O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1552Z/ /PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1552Z.NO/ 917 AM CDT SAT JUL 26 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AROUND NOON TODAY. $$ IAC117-271416- /O.CON.KDMX.FL.W.0192.000000T0000Z-080728T1851Z/ /CHTI4.1.ER.080725T1133Z.080725T2131Z.080727T1851Z.NO/ 917 AM CDT SAT JUL 26 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 AM SATURDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON. $$
000 WGUS83 KDMX 270011 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 711 PM CDT SAT JUL 26 2008 ...THE FLOOD WARNING FOR THE SOUTH FORK CHARITON RIVER HAS BEEN CANCELLED... IAC007-185-270041- /O.CAN.KDMX.FL.W.0191.000000T0000Z-080727T1552Z/ /PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1719Z.NO/ 711 PM CDT SAT JUL 26 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * AT 3 PM SATURDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 12 PM SATURDAY. $$ s
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 24, 6:53 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 24, 6:53 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 653 PM CDT THU JUL 24 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... COMPLEX WX STTN WITH THE MCS THAT MOVD THRU THIS MRNG. WRMFNT OFR NRN KS INTO CNTRL MO HAS BEEN REINFORCED BY THE OUTFLOW OF THIS AM CONVECTION AND SHOULD BE THE FOCUS FOR DVLPMT TNGT. EVIDENCE IS SHOWING IN CU FIELD ON VSB SAT PIX THIS AFTN. FEELING IS THAT TSRA WILL DVLP ALNG THE FNTL BNDRY THIS EVE AND DRIFT NWD WITH THE FNT DURG THE NGT AS LLJ INCREASES. ISSUED A FFA ACRS THE SRN TWO TIER OR SO OF COUNTIES AND INTO CASS AND ADAIR COUNTIES TNGT. MOST SUSCEPTIBLE AERA WILL BE THE BAND WHERE 5-9 INCHES FELL THIS MRNG FRM KAIO-KLWD. KEPT CHC GOING FOR FRI...THOUGH WILL LKLY BE MUCH MORE SCATTERED THAN TNGT. WITH CDFNT MOVG THRU AND DECENT CAPE...CERTAINLY CANT RULE OUT TSRA. NEXT ROUND LKLY TO MOVE THRU LATE SAT NGT INTO SUN. NAM HAS VRY STRONG MCS MOVG THRU ON SUN AND LKLY OVR DONE BASED COMP WITH ECMWF OUTPUT. MORE CONCERN OVR THE DVLPMT IN THE TUE-WED TIMEFRAME AS THAT IS ASSOCD WITH REMNANT OF DOLLY AND HAS MORE POTENTIAL FOR SIG RAFL. LTL CHNG TO GOING FCST AS FAR AS TEMPS AND GENERALLY WENT AOB NORM. && .AVIATION...25/00Z WIDESPREAD STRATUS LINGERING OVER IOWA THIS EVENING THOUGH A FEW SCATTERED POCKETS HAVE DEVELOPED AND MAY SKIRT INTO THE MCW AND DSM SITES. HEADING INTO TOWARDS SUNSET AND LIGHT FLOW WILL MAKE IT DIFFICULT TO SCATTER OUT MUCH BEFORE FILLING WITH CEILINGS LOWERING ONCE AGAIN. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN OVER THE FAR SOUTH OVERNIGHT WITH OTM MOSTLY LIKELY TO BE AFFECTED. COLD FRONT MOVING SOUTH THROUGH IOWA ON FRIDAY WILL REMAIN CAPPED MUCH OF THE DAY BEFORE A FEW STORMS DEVELOP NEAR INTERSTATE 80 AND SOUTH DURING THE MID-LATE AFTERNOON HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES...FFA 00Z-12Z SRN TWO TIER PLUS CASS AND ADAIR COUNTIES. && SHORT TERM...KINNEY LONG TERM...MS JUL 08 AVIATION...DONAVON
Hazardous weather outlook, Jul 24, 4:10 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 410 PM CDT THU JUL 24 2008 IAZ070-071-081>086-092>097-251100- CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 410 PM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA...ALONG AND SOUTH OF HIGHWAY 34. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE TONIGHT...WHICH MAY PRODUCE FLASH FLOODING...ESPECIALLY OVER AREAS HARDEST HIT BY RAINFALL WEDNESDAY NIGHT AND THURSDAY MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH THE MAIN THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA- 410 PM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED SEVERE STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT. ALBRECHT/KINNEY
In the hours before
Local storm report, Jul 24, 11:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD DIAGONAL 40.81N 94.34W
07/24/2008 RINGGOLD IA LAW ENFORCEMENT
HEAVY RAINFALL PUT THE PLATTE RIVER OUT OF ITS BANKS AND
FLASH FLOODING WAS REPORTED WITH WATER OVER COUNTY ROAD
J23. THE SHERIFFS OFFICE HAS DECLARED ALL ROADS CLOSED
NORTH OF COUNTY ROAD J23. COUNTY ROAD P27 IS ALSO CLOSED.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:03 PM CDT | Flash Flood Warning | DMX | Decatur | 6 hr |
| Jul 25, 12:20 AM CDT | Flash Flood Warning | DMX | Wayne | 6 hr |
| Jul 25, 12:32 AM CDT | Areal Flood Warning | DMX | Ringgold | 12 hr |
| Jul 25, 6:12 AM CDT | Areal Flood Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Wayne | 22 hr |
| Jul 25, 6:33 AM CDT | River Flood Warning | DMX | Lucas | 7 days |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.